Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 167, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 7, 2013, 4:07 AM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It took effect at Jul 7, 2013, 5:07 AM EDT. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 4:07 AM EDT (08:07 UTC)
- In effect from
- Jul 7, 2013, 5:07 AM EDT
- Expired
- Jul 7, 2013, 6:53 AM EDT
- In force
- 106 min
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 14.58 ft at Jul 7, 2013, 5:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
859 WGUS42 KFFC 070807 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 AM EDT SUN JUL 7 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES. .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC105-195-221-072118- /O.NEW.KFFC.FL.W.0167.130707T0907Z-130707T2118Z/ /CARG1.1.ER.130707T0907Z.130707T1200Z.130707T1518Z.UU/ 407 AM EDT SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BROAD RIVER NEAR CARLTON. * UNTIL THIS AFTERNOON. * AT 3 AM SUNDAY THE STAGE WAS 14.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF ROY WOOD ROAD WILL BE FLOODED. $$
2 follow-up statements
908 WGUS82 KFFC 070850 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT SUN JUL 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES... BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES... OHOOPEE RIVER NEAR SWAINSBORO AFFECTING EMANUEL AND TREUTLEN COUNTIES. GAC213-313-072250- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130707T0730Z.000000T0000Z.NO/ 450 AM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * AT 4 AM SUNDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-072249- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130707T0830Z.000000T0000Z.UU/ 450 AM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * AT 4 AM SUNDAY THE STAGE WAS 17.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC129-213-313-072249- /O.CON.KFFC.FL.W.0166.130708T0409Z-130709T1938Z/ /TLNG1.1.ER.130708T0409Z.130708T1800Z.130709T1338Z.NO/ 450 AM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * UNTIL TUESDAY AFTERNOON. * THE CURRENT STAGE IS MISSING BUT IS ESTIMATE TO BE ABOUT 17.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 19.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC105-195-221-072118- /O.CON.KFFC.FL.W.0167.130707T0907Z-130707T2118Z/ /CARG1.1.ER.130707T0907Z.130707T1200Z.130707T1518Z.UU/ 450 AM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE BROAD RIVER NEAR CARLTON. * UNTIL THIS AFTERNOON. * AT 4 AM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF ROY WOOD ROAD WILL BE FLOODED. $$ GAC107-283-072249- /O.CON.KFFC.FL.W.0163.000000T0000Z-000000T0000Z/ /SWOG1.1.ER.130706T1630Z.130707T0800Z.000000T0000Z.UU/ 450 AM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR SWAINSBORO. * AT 4 AM SUNDAY THE STAGE WAS 18.2 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18 FEET. * AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 297. $$
711 WGUS82 KFFC 071053 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 AM EDT SUN JUL 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES. GAC105-195-221-071123- /O.CAN.KFFC.FL.W.0167.000000T0000Z-130707T2118Z/ /CARG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 653 AM EDT SUN JUL 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE BROAD RIVER NEAR CARLTON. * AT 6 AM SUNDAY THE STAGE WAS 14.5 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF ROY WOOD ROAD WILL BE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:55 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 7, 3:55 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 AM EDT SUN JUL 7 2013 .SHORT TERM /TODAY THROUGH MONDAY/... WATER VAPOR LOOP CONTINUES TO SHOW DEEP MOISTURE BEING FUNNELED INTO W GA FROM THE TROPICS. PWATS HAVE BUMPED BACK UP TO AROUND 2 INCHES ACROSS NORTHERN GA ACCORDING TO THE 00Z FFC SOUNDING. MODELS SHOW THIS HIGH MOISTURE AXIS REMAINING ACROSS THE CWFA THROUGH TONIGHT. SOMEWHAT DRIER AIR HAS MOVED IN ACROSS THE EASTERN PORTION OF THE CWFA. UPPER LOW ACROSS THE OHIO VALLEY WILL SLOWLY EJECT INTO THE MIDDLE ATLANTIC BY EARLY MONDAY MORNING. MEANWHILE...THE BERMUDA HIGH AT THE SURFACE WILL BEGIN TO BUILD WESTWARD...ALSO HELPING SHIFT THE TROPICAL PLUME WESTWARD. THIS SHOULD RESULT IN A DECREASE IN PWATS/MOISTURE CONTENT DURING THE DAY ON MONDAY. LATEST RUNS OF THE HRRR SHOW THE BEST CHANCE FOR POPS IS IN NW GA THIS MORNING. THIS SEEMS REASONABLE AS PRECIP AXIS HAS NOT MOVED MOST OF THE NIGHT. SCT/NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE CWFA THIS AFT/EVE BUT THEY SHOULD BE MORE DIURNALLY DRIVEN. FFG IS LESS THAN AN INCH AND A HALF ACROSS AREAS MOSTLY NORTH OF THE FALL LINE. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH FOR NOW. NLISTEMAA .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... EXTENDED BEGINS WITH UPPER WAVE MOVING OFF THE NEW ENGLAND COAST WHILE CLOSED LOW OVER THE BAHAMAS IS WORKING ITS WAY WEST...AND BETWEEN THESE TWO THE ATLANTIC HIGH IS RIDGING INTO THE SOUTHEAST. THE EXITING SYSTEM ACROSS NEW ENGLAND ALLOWS THE ASSOCIATED SURFACE BOUNDARY/FRONT TO ELONGATE AND STRETCH ACROSS THE SOUTHEAST. BEST PRECIP CHANCES WILL BE ACROSS NORTH GEORGIA. ANOTHER LONGWAVE TROUGH PUSHES INTO SOUTHERN CANADA AND THE UPPER MISSISSIPPI VALLEY BY MIDWEEK AND WITH CONTINUE SOUTHERLY FLOW FROM THE ATLANTIC AND GULF...PRECIP CHANCES INCREASE AGAIN WEDNESDAY AND ESPECIALLY INTO THURSDAY AS THE TROUGH DIGS INTO THE OHIO VALLEY AND A SURFACE FRONT MOVES INTO THE TENNESSEE VALLEY. REALLY REMARKABLE AGREEMENT BETWEEN THE GFS AND ECMWF THROUGH THIS PERIOD...THOUGH THE ECMWF IS A TAD DEEPER WITH THE WAVE INTO THE SOUTHEAST AND A LITTLE BIT MORE NEGATIVELY TILTED. LATE IN THE WORK WEEK THIS TROUGH CONTINUES TO DIG AND DEEPEN INTO THE GREAT LAKES...EVENTUALLY FORMING A CUTOFF LOW OVER THE UPPER OHIO VALLEY. GFS A LITTLE FASTER WITH THIS TRANSITION BUT STILL PRETTY SIMILAR IN OVERALL DEPICTION. TROUGH AXIS PROGGED TO BE GENERALLY ACROSS THE MIDDLE OF THE STATE...THUS REDUCING PRECIP CHANCES ACROSS NORTHWEST GEORGIA BUT KEEPING POPS IN SOUTHEAST ZONES. THE LOW CONTINUES TO DEEPEN AND DIG TO THE SOUTHWEST... RETROGRADING IN RESPONSE TO DEEPENING UPPER HIGH OVER THE DESERT SOUTHWEST AND WESTERN PLAINS. BY THE END OF THE PERIOD THE CUTOFF LOW IS SOMEWHERE EITHER IN THE TENNESSEE VALLEY OR SOUTHEAST... WITH BOTH MODELS CONTINUING TO RETROGRADE IT TO THE WEST BEYOND THE END OF THE PERIOD. SO IN GENERAL...IT LOOKS LIKE NEXT WEEK COULD BE A REPEAT OF WHAT WE SAW THIS PAST WEEK WITH SIGNIFICANT MOISTURE TRANSPORT OUT OF THE GULF. WILL WAIT AND SEE HOW THIS PLAYS OUT. TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE PERIOD. IF WE HAVE TO PUT UP WITH ALL THE RAIN AND POTENTIAL FLOODING...AT LEAST WE GET COOLER TEMPS OUT OF IT. HOWEVER...THERE IS A LARGER CONCERN THAT WITH THIS CONTINUED WET PATTERN WE COULD BE SETTING THE STAGE FOR SOME REAL PROBLEMS IF WE GET A TROPICAL SYSTEM MOVING IN. TDP && .AVIATION... 06Z UPDATE... TROPICAL MOISTURE PLUME CONTINUES ACROSS THE REGION. MODELS ARE SUPPORTING IFR CIGS AT MANY OF THE AIRPORTS THROUGH EARLY SUNDAY MORNING. THE 00Z NAM SOUNDINGS SUPPORT THIS. IN ADDITION...PATCHY MVFR FOG WILL ALSO BE POSSIBLE. SKIES SHOULD REMAIN MCLDY THROUGH THE DAY WITH CIGS BKN AROUND 035-040. SHRA/TSRA WILL DEVELOP DURING PEAK HEATING. LOW CIGS ARE POSSIBLE AGAIN TOMORROW NIGHT. //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE FOR WINDS. MEDIUM CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 70 86 71 / 70 40 50 30 ATLANTA 81 70 84 72 / 70 40 50 30 BLAIRSVILLE 75 67 78 66 / 70 50 60 30 CARTERSVILLE 80 69 86 69 / 70 40 60 30 COLUMBUS 84 73 89 73 / 70 30 50 20 GAINESVILLE 79 68 83 71 / 70 50 60 30 MACON 86 73 88 72 / 70 30 50 20 ROME 80 70 86 70 / 70 50 60 30 PEACHTREE CITY 81 70 84 70 / 70 40 50 30 VIDALIA 89 72 90 73 / 50 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...NLISTEMAA LONG TERM....TDP AVIATION...NLISTEMAA
Hazardous weather outlook, Jul 6, 12:13 PM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT SAT JUL 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1213 PM EDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE EXPECTED TO BE GENERALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PERIOD OF PROLONGED RAINFALL. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO HEAVY RAINFALL ESPECIALLY THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES CAN BE EXPECTED GENERALLY NORTH OF ATLANTA...WITH AT LEAST A HALF INCH EXPECTED NORTH AND WEST OF A CORDELE TO DUBLIN LINE. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HEAVY RAINFALL IS EXPECTED AGAIN ON SUNDAY ESPECIALLY ACROSS NORTH GEORGIA WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN EXPECTED...WITH SOME AREAS IN THE MOUNTAINS BETWEEN 2 AND 3 INCHES. THIS MAY LEAD TO ADDITIONAL FLOODING PROBLEMS ESPECIALLY IN THE MOUNTAINS. AFTER SUNDAY...ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTH GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 6, 10:48 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EDT SAT JUL 6 2013
GAZ027-038-070330-
1048 PM EDT SAT JUL 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 1130 PM EDT...
AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISON TO ARNOLDSVILLE...MOVING
NORTHEAST AT 25 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND SANDY
CROSS...SMITHONIA...LEXINGTON...HUTCHINGS...CRAWFORD...
ARNOLDSVILLE...DANIELSVILLE...HARRISON...POINT PETER...VESTA...WATSON
MILL BRIDGE STATE PARK...COMER...CARLTON AND PAOLI. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3376 8323 3406 8321 3425 8325 3425 8316
3427 8311 3423 8307 3417 8309 3415 8305
3406 8299 3401 8293 3402 8291 3399 8286
3399 8281
TIME...MOT...LOC 0248Z 199DEG 23KT 3426 8316 3409 8314
3394 8317The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:28 PM EDT | Areal Flood Warning | FFC | Floyd, Polk | 3 hr |
| Jul 6, 10:48 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 42 min |
| Jul 7, 12:16 AM EDT | River Flood Warning | FFC | Whitfield | 4 days |
| Jul 7, 3:42 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 37 hr |
| Jul 7, 3:42 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 28 hr |
| Jul 7, 5:30 AM EDT | River Flood Warning | FFC | Dade | 10 hr |
| Jul 7, 6:01 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 16 hr |
| Jul 7, 2:19 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 22 hr |
| Jul 7, 4:10 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 35 min |
| Jul 7, 4:48 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 42 min |
| Jul 7, 5:39 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | FFC | Whitfield | 61 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | FFC | Dooly | 50 min |
| Jul 7, 6:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 53 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | FFC | Murray, Walker, Whitfield | 63 min |
| Jul 7, 7:10 PM EDT | River Flood Warning | FFC | Floyd | 17 hr |
| Jul 7, 7:16 PM EDT | Special Weather Statement | FFC | Macon | 44 min |
| Jul 7, 7:35 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.